Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 30, 2014, 09:23:06 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 640623
  • Total Topics: 48659
  • Online Today: 240
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: What causes a med to stop working?  (Read 1279 times)

0 Members and 1 Guest are viewing this topic.

Offline dowellndoubtnot

  • Member
  • Posts: 45
What causes a med to stop working?
« on: November 08, 2012, 09:46:11 PM »
This seems like a very simple question, but it is one that i have been curious about. If a medicine is working as it should, and there is 100% compliance...what is it scientifically that can cause a medicine to stop working?

My bf is on Altripla, and everything is going great, he has had 100% compliance so far and went UD in just one month...but i am just curious about what are the causes in the future that could come up might be. Thanks!

Offline leatherman

  • Member
  • Posts: 6,227
  • Google and HIV meds are Your Friends
Re: What causes a med to stop working?
« Reply #1 on: November 09, 2012, 08:17:21 AM »
If a medicine is working as it should, and there is 100% compliance...what is it scientifically that can cause a medicine to stop working?
that's not quite how it works. Meds don't stop working per se but if the level of medication falls too low (because one is very non-compliant), then the virus can mutate and become resistant to that medication. The med still works, it's just the virus can learned to counteract that med. Anyone who is 100% compliant should expect decades and decades of good health with the same medication. ;)
leatherman (aka mIkIE)


chart from 1992-2013; updated 2/09/13  Reyataz/Norvir/Truvada

Offline bufguy

  • Member
  • Posts: 161
Re: What causes a med to stop working?
« Reply #2 on: November 14, 2012, 09:09:36 AM »
Here is a great lesson on resistance....or why drugs may stop working. As leatherman said if you maintain adherance your drug regimen should work indefinitely.
http://www.aidsmeds.com/articles/Resistance_7509.shtml
5/29/08 confirmed HIV+
6/23/08 Vl 47500  CD4 511/29% CD8 .60
start atripla
8/1/08 Vl 130  CD4 667/31% CD8 .70
9/18/08 Vl un  CD4 not tested
12/19/08 Vl un CD4 723/32% CD8 .80
4/3/09 Vl un CD4 615/36% CD8  .98
8/7/09 vl un CD4 689/35% CD8 .9
12/11/09 vl un CD4 712/38% CD8 .89
4/9/10 vl un CD4 796/39% CD8 1.0
8/20/10 vl un CD4 787/38% CD8 1.0
4/6/10 vl un CD4 865/35% CD8 .9
8/16/10 vl un CD4 924/37% CD8 1.0
12/23/10 vl un CD4 1006/35% CD8 .9
5/2/10 vl un CD4 1040/39% CD8 .9
8/7/13 vl un CD4 840/39% CD8 .9

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.